Alert archive / Colorado / Wind Advisories in 2013
Wind Advisory 9, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Sep 24, 2013, 2:36 PM MDT for Grand County, San Juan County, Utah; 10 counties in Colorado. It took effect at Sep 25, 2013, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2013, 2:36 PM MDT (20:36 UTC)
- In effect from
- Sep 25, 2013, 12:00 PM MDT
- Expired
- Sep 25, 2013, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 9 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.6 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
079 WWUS75 KGJT 242036 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 236 PM MDT TUE SEP 24 2013 COZ001-002-006-007-011-020-UTZ027-029-250445- /O.NEW.KGJT.WI.Y.0009.130925T1800Z-130926T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT... PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE... GATEWAY...NUCLA...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 236 PM MDT TUE SEP 24 2013 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. * TIMING...WEDNESDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME AIRBORNE AND CAUSE INJURY OR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
4 follow-up statements
810 WWUS75 KGJT 250441 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1041 PM MDT TUE SEP 24 2013 COZ001-002-006-007-011-020-UTZ027-029-251245- /O.CON.KGJT.WI.Y.0009.130925T1800Z-130926T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT... PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE... GATEWAY...NUCLA...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 1041 PM MDT TUE SEP 24 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY... * TIMING...THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME AIRBORNE AND CAUSE INJURY OR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
095 WWUS75 KGJT 251236 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 636 AM MDT WED SEP 25 2013 COZ001-002-006-007-011-020-UTZ027-029-252130- /O.CON.KGJT.WI.Y.0009.130925T1800Z-130926T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT... PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE... GATEWAY...NUCLA...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 636 AM MDT WED SEP 25 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * TIMING...THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME AIRBORNE AND CAUSE INJURY OR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
792 WWUS75 KGJT 252025 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 225 PM MDT WED SEP 25 2013 COZ020-UTZ027-029-261200- /O.NEW.KGJT.WI.Y.0010.130926T1800Z-130927T0100Z/ /O.CON.KGJT.WI.Y.0009.000000T0000Z-130926T0300Z/ PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...GATEWAY...NUCLA...MOAB... CASTLE VALLEY...THOMPSON SPRINGS 225 PM MDT WED SEP 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY. * TIMING...THIS EVENING UNTIL 9 PM...THEN AGAIN THURSDAY NOON TO 7 PM. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME AIRBORNE AND CAUSE INJURY OR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && $$ COZ021-UTZ022-261200- /O.NEW.KGJT.WI.Y.0010.130926T1800Z-130927T0100Z/ FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS... BLANDING...BLUFF...MEXICAN HAT 225 PM MDT WED SEP 25 2013 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY. * TIMING...THURSDAY NOON TO 7 PM. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...MAINLY TO THE WEST OF CORTEZ COLORADO. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME AIRBORNE AND CAUSE INJURY OR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && $$ COZ001-002-006-007-011-260300- /O.CON.KGJT.WI.Y.0009.000000T0000Z-130926T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT... PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE 225 PM MDT WED SEP 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...THIS AFTERNOON AND EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME AIRBORNE AND CAUSE INJURY OR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && $$
032 WWUS75 KGJT 260302 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 902 PM MDT WED SEP 25 2013 COZ020-UTZ027-029-261115- /O.EXP.KGJT.WI.Y.0009.000000T0000Z-130926T0300Z/ /O.CON.KGJT.WI.Y.0010.130926T1800Z-130927T0100Z/ PARADOX VALLEY/LOWER DOLORES RIVER-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...GATEWAY...NUCLA...MOAB... CASTLE VALLEY...THOMPSON SPRINGS 902 PM MDT WED SEP 25 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... * TIMING...NOON THURSDAY TO 7 PM. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME AIRBORNE AND CAUSE INJURY OR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ001-002-006-007-011-260415- /O.EXP.KGJT.WI.Y.0009.000000T0000Z-130926T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- DEBEQUE TO SILT CORRIDOR- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...RIFLE...SILT... PARACHUTE...MESA...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE 902 PM MDT WED SEP 25 2013 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... OCCASIONAL GUSTY WINDS WILL CONTINUE FOR THE NEXT FEW HOURS. WIDESPREAD GUSTY WINDS HAVE ENDED HOWEVER SO THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ COZ021-UTZ022-261115- /O.CON.KGJT.WI.Y.0010.130926T1800Z-130927T0100Z/ FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS... BLANDING...BLUFF...MEXICAN HAT 902 PM MDT WED SEP 25 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM MDT THURSDAY... * TIMING...THURSDAY NOON TO 7 PM. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH...MAINLY TO THE WEST OF CORTEZ COLORADO. * IMPACTS...STRONG CROSSWINDS WILL MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS CAN BECOME AIRBORNE AND CAUSE INJURY OR DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Sep 24, 11:23 AM MDT, 3 hours 13 minutes earlier.
Area forecast discussion, Sep 24, 11:23 AM MDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1123 AM MDT TUE SEP 24 2013 .UPDATE... ISSUED AT 806 AM MDT TUE SEP 24 2013 THE FREEZING TEMPERATURES ACROSS THE HIGH VALLEY ZONES WILL BE DISAPPEARING OVER THE NEXT HOUR OR SO WITH THE RISING SUN. AS A RESULT...HAVE ALLOWED THE FREEZE WARNING TO EXPIRE. NO OTHER CHANGES AT THIS TIME. && .SHORT TERM...(TODAY THROUGH WEDNESDAY) ISSUED AT 355 AM MDT TUE SEP 24 2013 RIDGE AXIS CROSSES THE DIVIDE THIS MORNING AND GRADIENT SOUTHWEST FLOW INCREASES AS UPSTREAM BROAD TROUGH AXIS REACHES THE COAST. THE PREFRONTAL AIR MASS IS DRY THAT GIVES THE REGION A "BLUE BIRD DAY". SOME AFTERNOON BREEZES TO 25 MPH WILL BE POSSIBLE ACROSS THE HIGHER VALLEYS OF NW COLORADO. TONIGHT AND WEDNESDAY... THE UPPER RIDGE OVER THE ROCKIES THIS EVENING WILL BE TRANSLATING INTO THE HIGH PLAINS BY MORNING AS A STRONG PACIFIC JET DIVES ALONG THE WEST COAST...AND DIGS A STRONG TROF INLAND. THIS 130+ KT JET WILL BE ROUNDING THE BASE OF THE TROF ON WEDNESDAY LEAVING A TIGHTENING SOUTHWEST GRADIENT FLOW OVER OUR CWA. GOES DERIVED TPW IMAGERY THIS MORNING INDICATES MOISTURE SOURCES IN THE PACIFIC AND OVER THE GULF OF CALIFORNIA. 315K THETA SURFACES PICK UP MOISTURE FROM BOTH OF THESE SOURCES BY THE SHIFTING PATTERN. PWAT TIME SERIES PLOTS OVER WESTERN COLORADO SHOW THIS MOISTURE INCREASE STARTING TONIGHT AS PACIFIC MOISTURE ARRIVES WITH THE JET. SOUNDINGS HOWEVER SHOW THIS MAINLY IN THE FORM OF INCREASING HIGH CLOUDINESS. FORCING WILL BE THE STRONGEST OVER OUR NORTHWEST CWA AS THE JET BEGINS TO REFORM ON THE UPSTREAM PORTION OF THE TROF WED AFTERNOON. THE INDIRECT CIRCULATION OF THE JET INDUCES A RESPONSE OF THE MID LEVELS IN THE FORM OF FRONTOGENESIS. THIS LIFT SHOULD BE ENOUGH FOR TOP DOWN SATURATION FOR SOME SHOWERS AND POPS REFLECT THIS AND HAVE BEEN LOWERED FARTHER EAST OF THIS CIRCULATION. LAPSE RATES WILL STEEPEN DUE TO COOLING ALOFT AND MIXING OF THE STRONGER WINDS ALOFT WILL BE REALIZED AT THE SURFACE ON WEDNESDAY. BORDERLINE WIND ADVZY CONDITIONS AND WILL CONTINUE TO MONITOR BUT DID LEAN TOWARD THE WARMER GUIDANCE IN THIS BREEZY REGIME. .LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY) ISSUED AT 355 AM MDT TUE SEP 24 2013 WEDNESDAY NIGHT AND THURSDAY... THE TROF WILL CONTINUE TO DIG IN THE WEST DURING THESE PERIODS AND THIS TREND HAS SLOWED THE PROGRESSION OF THE SYSTEM EASTWARD COMPARED TO PREVIOUS RUNS. THEREFOR POPS HAVE BEEN LOWERED WEDNESDAY NIGHT INTO THURSDAY. THE SHARPENING TROF BACKS THE UPPER FLOW MORE TO THE SOUTH AND LIFTS ANY MID LEVEL FRONT BACK TO THE NORTH LEAVING ON BROAD WEAK FORCING IN PLACE. MOISTURE AHEAD OF THE TROF WILL BEGIN TO BE CONCENTRATED OVER OUR CWA AND PWATS BEGIN TO CREEP UPWARDS AGAIN AND SHOULD PEAK BY LATE IN THIS PERIOD. FOR NOW THE SOUTHERN MOISTURE SOURCE LOOKS TO JUST BRUSH OUR SOUTHERN CWA...BEING DIRECTED MORE TOWARD THE SOUTHERN PLAINS. LIFT FROM THE TROF WILL INCREASE SIGNIFICANTLY LATE IN THE DAY WITH SURFACE FRONT BECOMING ALIGNED MORE N-S WITH THE UPPER FLOW READY TO MOVE INTO OUR CWA OVERNIGHT. AGAIN THE FAR NORTHWEST CWA WILL BE FAVORED FOR PRECIPITATION WITH JUST A FEW ISOLATED SHOWERS BEGINNING TO FORM OVER THE HIGH TERRAIN TO THE SOUTH WITH THE PASSING MOISTURE. GUIDANCE HIGHS HAVE BIG SPREAD FOR NOW...BUT DID LEAN WARMER. WINDY CONDITIONS CONTINUE WHICH SHOULD KEEP HIGHS UP A BIT WEDNESDAY NIGHT. GFS AND ECMWF AGREE THAT COLD FRONT WILL MOVE ACROSS WRN COLORADO ON THURSDAY NIGHT...AND PERHAPS WITH A BIT MORE MOISTURE THAN PREVIOUSLY THOUGHT IF OLD MEXICO MOISTURE IS TAPPED. THIS WOULD NOT BE A STRONG MOISTURE SURGE...BUT WOULD ENHANCE THE BAROCLINIC BAND AND INCREASE PRECIPITATION. WPC GUIDANCE NOTED THAT TYPHOON PABUK BECOMES AN EXTRA-TROPICAL SYSTEM IS IMPACTING THE DOWNSTREAM AMPLITUDE OF THE WESTERLIES. ANYTIME A TYPHOON GOES EXTRA-TROPICAL... MEDIUM RANGE MODELS STRUGGLE WITH THE LONG WAVE PATTERN. IN THIS CASE THE ECMWF/GFS HAVE BEEN CONSISTENT WITH A BROAD TROUGH FORMING OVER THE INTERMOUNTAIN WEST...BUT STRUGGLE WITH ITS EASTWARD PROGRESSION AND HOW SHORT WAVE ENERGY PROPAGATES DOWNSTREAM. STILL SOME UNCERTAINTY ON THE AMOUNT OF PRECIPITATION WILL OCCUR OVER THE WESTERN SLOPE AND SNOWFALL IN THE HIGH COUNTRY. AT ANY RATE...EXPECT MUCH COOLER CONDITIONS ON FRIDAY IN THE POST FRONTAL AIR MASS WITH A CHANCE OF RAIN (WITH SNOW LEVEL LOWERING TO 7K-9K FEET...BUT DEPENDS ON THE TRACK OF THE COLD CORE ALOFT). SATURDAY THROUGH MONDAY...SATURDAY MORNING WILL BE COOL...PERHAPS FROSTY FOR THE HIGHER VALLEYS. BUT EXPECT REBOUNDING TEMPS BY SUNDAY WITH ADDITIONAL WARMING ON MONDAY. SKIES WILL BE CLEAR WITH BROAD FLAT RIDGE COVERING THE ROCKY MOUNTAINS STATES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1120 AM MDT TUE SEP 24 2013 HIGH PRESSURE BUILDING ACROSS THE REGION WILL KEEP VFR CONDITIONS IN PLACE THROUGH 18Z WEDNESDAY. EXPECT INCREASING SOUTHWEST WINDS THROUGH THE PERIOD...WITH GUST POTENTIAL EXCEEDING 40 MPH AFTER 14Z WEDNESDAY. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && UPDATE...JDC SHORT TERM...PF/15 LONG TERM...15/PF AVIATION...JDC
Hazardous weather outlook, Sep 24, 6:00 AM MDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT TUE SEP 24 2013 COZ001>014-017>023-UTZ022>025-027>029-251300- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 600 AM MDT TUE SEP 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE FOR SHOWERS WILL BE THURSDAY AFTERNOON THROUGH FRIDAY NIGHT AS THE NEXT COLD FRONT MOVES ACROSS THE REGION. THE BEST CHANCE FOR SHOWERS WILL BE ACROSS THE NORTH. SNOW WILL BE POSSIBLE OVER THE MOUNTAIN PASSES ACROSS WESTERN COLORADO. ON SATURDAY MORNING...FREEZING TEMPERATURES MAY RESULT IN A SEASON ENDING KILLING FROST IN THE HIGHER VALLEYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Colorado, 2013Wind Advisories in Utah, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.